Alert archive / Alabama / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 307, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Dec 25, 2012, 5:47 PM CST for 4 counties in Alabama. It was in force for 47 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 25, 2012, 5:47 PM CST (23:47 UTC)
- Expired
- Dec 25, 2012, 6:34 PM CST
- In force
- 47 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Greene County, AL, Hale County, AL, Marengo County, AL, Sumter County, AL
The radar
The Birmingham radar (KBMX), 96 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 25, 5:50 PM CST | TORNADO 1 | 2 Sse Demopolis, AL | THE EF1 TORNADO HAD WINDS UP TO 100 MPH...DAMAGED SEVERAL HOMES AND MOBILE HOMES...SNAPPED AND UPROOTED HUNDREDS OF TREES. THE TORNADO BEGAN 2 SSE DEMOPOLIS AND LIFTED 6 ENE OF DEMOPOLIS AND DID NOT CROSS INTO HALE COUNTY. |
| Dec 25, 5:50 PM CST | TORNADO | 2 Sse Demopolis, AL | THE EF1 TORNADO HAD WINDS UP TO 100 MPH...DAMAGED SEVERAL HOMES AND MOBILE HOMES...SNAPPED AND UPROOTED HUNDREDS OF TREES. THE TORNADO BEGAN 2 SSE DEMOPOLIS AND LIFTED 6 ENE OF DEMOPOLIS AND DID NOT CROSS INTO HALE COUNTY. |
| Dec 25, 5:54 PM CST | TORNADO | 2 Sse Demopolis, AL | THE EF1 TORNADO HAD WINDS UP TO 100 MPH...DAMAGED SEVERAL HOMES AND MOBILE HOMES...SNAPPED AND UPROOTED HUNDREDS OF TREES. THE TORNADO BEGAN 2 SSE DEMOPOLIS AND LIFTED 6 ENE OF DEMOPOLIS AND DID NOT CROSS INTO HALE COUNTY. |
| Dec 25, 5:57 PM CST | TSTM WND DMG | 2 Wnw Gallion, AL | TREES DOWN AND PROPERTY DAMAGE NEAR GALLION. |
| Dec 25, 5:57 PM CST | TSTM WND DMG | Gallion, AL | TREES DOWN AND PROPERTY DAMAGE NEAR GALLION. |
| Dec 25, 6:00 PM CST | TSTM WND DMG | 5 Se Arcola, AL | EXTENSIVE DAMAGE TO TWO MOBILE HOMES OFF HIGHWAY 80 BETWEEN DEMOPOLIS AND HIGHWAY 69 CROSS OVER. ROOF BLOWN OFF ONE MOBILE HOME. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 25, 12:58 PM CST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 11.8 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1008 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
766
WUUS54 KBMX 252347
SVRBMX
ALC063-065-091-119-260045-
/O.NEW.KBMX.SV.W.0307.121225T2347Z-121226T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
547 PM CST TUE DEC 25 2012
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN GREENE COUNTY IN WEST CENTRAL ALABAMA...
HALE COUNTY IN WEST CENTRAL ALABAMA...
EXTREME NORTH CENTRAL MARENGO COUNTY IN SOUTHWEST ALABAMA...
EAST CENTRAL SUMTER COUNTY IN WEST CENTRAL ALABAMA...
* UNTIL 645 PM CST
* AT 546 PM CST...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
KNOXVILLE TO 6 MILES NORTHWEST OF DEMOPOLIS...AND MOVING EAST AT 40
MPH.
* LOCATIONS IMPACTED INCLUDE...
DEMOPOLIS...GREENSBORO...AKRON...EVANSVILLE...WEDGEWORTH...
MOUNDVILLE...SAWYERVILLE AND DUFFYS BEND.
THIS INCLUDES...
INTERSTATE 20 EXIT NUMBER 52...
WINDS OF 60 TO 70 MPH WILL BREAK LARGE TREE LIMBS AND CAUSE SOME
DAMAGE...ESPECIALLY TO SMALLER STRUCTURES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758 OR TWEET YOUR REPORT USING HASHTAG ALWX
LAT...LON 3281 8791 3301 8779 3300 8742 3283 8746
3283 8747 3277 8747 3266 8749 3265 8752
3248 8753 3248 8795 3253 8802
TIME...MOT...LOC 2347Z 263DEG 35KT 3302 8770 3256 8792
$$
612 follow-up statements
549
WWUS54 KBMX 260018
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
618 PM CST TUE DEC 25 2012
ALC063-091-119-260027-
/O.CAN.KBMX.SV.W.0307.000000T0000Z-121226T0045Z/
GREENE AL-MARENGO AL-SUMTER AL-
618 PM CST TUE DEC 25 2012
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL SUMTER...EXTREME
NORTH CENTRAL MARENGO AND SOUTHEASTERN GREENE COUNTIES IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3259 8776 3259 8774 3261 8775 3284 8764
3284 8747 3283 8746 3283 8747 3266 8749
3265 8753 3253 8753 3253 8775 3255 8777
TIME...MOT...LOC 0017Z 263DEG 35KT 3292 8742 3260 8758
$$
ALC065-260045-
/O.CON.KBMX.SV.W.0307.000000T0000Z-121226T0045Z/
HALE AL-
618 PM CST TUE DEC 25 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN HALE
COUNTY UNTIL 645 PM CST...
AT 614 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE 9 MILES
SOUTHWEST OF MERTZ TO FAUNSDALE...AND MOVING EAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
NEWBERN.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3259 8776 3259 8774 3261 8775 3284 8764
3284 8747 3283 8746 3283 8747 3266 8749
3265 8753 3253 8753 3253 8775 3255 8777
TIME...MOT...LOC 0017Z 263DEG 35KT 3292 8742 3260 8758
$$
14871
WWUS54 KBMX 260034
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
634 PM CST TUE DEC 25 2012
ALC065-260045-
/O.CAN.KBMX.SV.W.0307.000000T0000Z-121226T0045Z/
HALE AL-
634 PM CST TUE DEC 25 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN HALE COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3259 8776 3259 8774 3261 8775 3284 8764
3284 8747 3283 8746 3283 8747 3266 8749
3265 8753 3253 8753 3253 8775 3255 8777
TIME...MOT...LOC 0035Z 263DEG 35KT 3294 8721 3262 8737
$$
14What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 25, 5:31 PM CST, 16 minutes earlier.
Area forecast discussion, Dec 25, 5:31 PM CST, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 531 PM CST TUE DEC 25 2012 .UPDATE... FOR AVIATION DISCUSSION. && SHORT TERM... PDS TORNADO WATCH NUMBER 692 HAS BEEN ISSUED FOR SEVERAL COUNTIES IN OUR SOUTHWESTERN CWA...IN EFFECT UNTIL 8 PM. OUR CURRENT THINKING IS THAT WE'VE GOT AT LEAST A COUPLE HOURS BEFORE THE SEVERE THREAT STARTS TO RAMP UP IN THE BMX CWA. THE MAIN THING TO WATCH BETWEEN NOW AND THEN IS THE PROGRESS OF THE SURFACE LOW (NOW IN LA) AND ITS ASSOCIATED WARM FRONT (NOW STRETCHING WEST TO EAST ACROSS THE SOUTHERN FIFTH OF AL). AT 18Z...THE SURFACE LOW WAS A BIT FARTHER EAST THAN BOTH THE (12Z RUNS OF THE) NAM AND GFS HAD PREDICTED IT TO BE. IN FACT...THE NAM POSITION AND STRENGTH FORECAST AT 21Z WAS CLOSER TO THE ACTUAL AT 18Z...SO THE NAM IS ALREADY ABOUT 3 HOURS TOO SLOW. THE GFS WAS PRETTY GOOD ON STRENGTH...AND JUST A BIT SLOW (TOO FAR WEST). THE SURFACE PRESSURE FALLS BULLSEYE WAS NEAR GREENVILLE MS...WHICH SUGGESTS THE NORTHWEST MOVEMENT PREDICTED BY THE MODELS IS STILL VALID. SO...EVERYTHING BASICALLY HINGES ON THE WARM FRONT. ALL THE SURFACE BASED INSTABILITY WAS (AT 18Z) STILL SOUTH OF OUR CWA. BUT AS THE CURRENT LARGE RAIN MASS MOVES NORTHWARD...AND THE SURFACE LOW DEEPENS AND MOVES CLOSER TO ALABAMA...SOUTH WINDS SHOULD HELP PUSH THAT WARM FRONT NORTHWARD. THAT IS LIKELY TO LEAD TO DESTABILIZATION...WHICH IS ALSO EXPECTED TO SPREAD A GOOD BIT TO THE NORTH. THERE IS NO LACK OF SHEAR. THE MISSING INGREDIENT RIGHT NOW IS INSTABILITY. TIMING FOR THE HIGHEST SEVERE THREAT LARGELY DEPENDS ON STORM MODE. IF THERE IS NO SEVERE CELL DEVELOPMENT AHEAD OF THE MAIN LINE OF STORMS...THEN THE SEVERE WINDOW OF OPPORTUNITY IS RELATIVELY DECREASED. I'VE ROUGHLY TIMED IT OUT TO START AROUND 5 PM IN THE FAR WEST AND LAST AT LATE AS 2 AM IN THE EAST. IF DISCRETE CELLS WERE TO DEVELOP AHEAD OF THE MAIN LINE...THEN THAT WOULD ADD TIME ON TO THE BEGINNING OF THE PRECEDING TIMING. /61/ LONG TERM... THE COLD FRONT WILL PUSH TO THE EAST OF CENTRAL ALABAMA BY 12Z TOMORROW. IN ITS WAKE...LIGHT RAIN WILL BE POSSIBLE...AS THE LOW MOVES TO THE NORTHEAST OF THE AREA. A STRONG PRESSURE GRADIENT WILL CAUSE WINDS TO BE SUSTAINED ABOVE 20 MPH...WITH GUSTS ABOUT 30 MPH...SO A WIND ADVISORY SEEMS APPROPRIATE FOR ALL OF CENTRAL ALABAMA THROUGH 00Z THURSDAY. HIGH PRESSURE WILL SETTLE INTO THE AREA...WITH MUCH COLDER AIR FILTERING IN FROM THE NORTHWEST. MOVING INTO FRIDAY...LOW PRESSURE WILL DEVELOP ALONG THE NORTHERN GULF COAST AND THEN MOVE TO THE NORTHEAST...PULLING MOISTURE INTO CENTRAL ALABAMA. A SHORTWAVE WILL ALSO MOVE THROUGH AND AID IN THE DEVELOPMENT OF SHOWERS AHEAD OF A COLD FRONT. THE COLD FRONT WILL PUSH THE SHOWERS THROUGH THE AREA DURING THE OVERNIGHT HOURS FRIDAY AND INTO SATURDAY. STILL DOES NOT LOOK LIKE TEMPERATURES WILL BE LOW ENOUGH TO SUPPORT FROZEN PRECIP. BEYOND SATURDAY...THE FORECAST THROUGH REMAIN DRY THROUGH THE REST OF THIS PACKAGE. 73 && .AVIATION... 00Z TAF DISCUSSION WIDESPREAD SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS ALL OF THE SITES ENDING FROM WEST TO EAST THROUGH 08Z. EXPECTING MVFR TO IFR CIGS AT TIMES FOR ALL SITES AS WELL. THUNDERSTORMS WILL POSE A RISK FOR VERY STRONG WINDS AS WELL. WINDS WILL SHIFT BEHIND THE COLD FRONT OVERNIGHT TO WEST-SOUTHWEST WITH MVFR CIGS CONTINUING THROUGH TOMORROW. 87/GRANTHAM && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 45 45 29 46 27 / 100 30 10 10 10 ANNISTON 46 44 29 48 29 / 100 30 10 10 10 BIRMINGHAM 41 44 29 47 30 / 100 20 10 10 10 TUSCALOOSA 40 45 30 50 33 / 100 20 10 10 10 CALERA 42 44 30 49 32 / 100 20 10 10 10 AUBURN 48 48 32 49 35 / 100 20 10 10 10 MONTGOMERY 46 49 31 52 31 / 100 10 0 10 10 TROY 45 49 29 51 31 / 100 10 0 10 10 && .BMX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 6 PM CST WEDNESDAY FOR THE FOLLOWING COUNTIES: AUTAUGA...BARBOUR...BIBB...BLOUNT...BULLOCK... CALHOUN...CHAMBERS...CHEROKEE...CHILTON...CLAY...CLEBURNE... COOSA...DALLAS...ELMORE...ETOWAH...FAYETTE...GREENE...HALE... JEFFERSON...LAMAR...LEE...LOWNDES...MACON...MARENGO...MARION... MONTGOMERY...PERRY...PICKENS...PIKE...RANDOLPH...RUSSELL... SHELBY...ST. CLAIR...SUMTER...TALLADEGA...TALLAPOOSA... TUSCALOOSA...WALKER...WINSTON. && 61/73/87
Hazardous weather outlook, Dec 25, 5:31 PM CST, 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BIRMINGHAM AL 531 PM CST TUE DEC 25 2012 ALZ011>015-017>050-262345- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 531 PM CST TUE DEC 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. FOR THIS EVENING THROUGH EARLY WEDNESDAY MORNING...TORNADOES... DAMAGING STRAIGHT LINE WINDS...AND LARGE HAIL ARE ALL POSSIBLE. SOME OF THE TORNADOES COULD BE STRONG. SEVERE THUNDERSTORMS WILL IMPACT AREAS IN THE WEST AND SOUTH THROUGH EARLY EVENING AND THEN SLIDE EAST...APPROACHING EASTERN ALABAMA BY 8 PM. THE THREAT COULD LAST THROUGH 3 AM WEDNESDAY MORNING FOR AREAS NEAR THE GEORGIA STATE LINE. WHILE SEVERE THUNDERSTORMS AND TORNADOES ARE POSSIBLE AREA WIDE ACROSS CENTRAL ALABAMA...THE GREATEST THREAT AREA WILL BE ALONG AND SOUTH OF A LINE FROM EUTAW...TO BILLINGSLEY...TO TUSKEGEE.. WITH ALL THAT SAID...A SIGNIFICANT SEVERE WEATHER EVENT IS EXPECTED FOR ALL OF CENTRAL ALABAMA THROUGH TONIGHT. PERSONS ACROSS CENTRAL ALABAMA SHOULD BE PREPARED FOR SEVERE WEATHER...AS CHRISTMAS PLANS WILL BE IMPACTED. ADDITIONALLY...WINDS OUTSIDE THUNDERSTORM AREAS MAY BECOME GUSTY WITH A FEW GUSTS INTO THE 30 -35 MPH RANGE OVERNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH SUNDAY. WINDS WILL BE RATHER BREEZY WEDNESDAY ACROSS CENTRAL ALABAMA BEHIND A STRONG COLD FRONT. SUSTAINED WINDS OF 15 TO 25 MPH...WITH GUSTS 30 TO 40 MPH...ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE NECESSARY THROUGH EARLY WEDNESDAY MORNING.
In the hours before
Local storm report, Dec 25, 2:28 PM CST, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
228 PM CST TUE DEC 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0126 PM TSTM WND DMG GEIGER 32.87N 88.31W
12/25/2012 SUMTER AL EMERGENCY MNGR
A FEW TREES AND POWER LINES WERE BLOWN DOWN IN GEIGER
ALONG HIGHWAY 17. A FEW MOBILE HOMES HAD THEIR
UNDERPINNED REMOVED. WINDS WERE ESTIMATED AT 40 TO 50
MPH.
&&
LINHARESLocal storm report, Dec 25, 2:35 PM CST, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
235 PM CST TUE DEC 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0149 PM TSTM WND DMG 2 S MOUNDVILLE 32.97N 87.63W
12/25/2012 HALE AL EMERGENCY MNGR
SEVERAL TREES WERE BLOWN DOWN IN A SMALL AREA ALONG
HIGHWAY 69 SOUTH OF MOUNDVILLE. WINDS WERE ESTIMATED 50
TO 55 MPH.
&&
LINHARESLocal storm report, Dec 25, 3:57 PM CST, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
357 PM CST TUE DEC 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND DMG 2 W DIXONS MILL 32.06N 87.82W
12/25/2012 MARENGO AL PUBLIC
TREES WERE BLOWN DOWN ALONG MARENGO ROAD 8 BETWEEN
SWEETWATER AND DIXONS MILL.
&&
LINHARESLocal storm report, Dec 25, 3:58 PM CST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
358 PM CST TUE DEC 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG 2 W DIXONS MILL 32.06N 87.82W
12/25/2012 MARENGO AL PUBLIC
TREES WERE BLOWN DOWN ALONG MARENGO ROAD 8 BETWEEN
SWEETWATER AND DIXONS MILL.
&&
LINHARESLocal storm report, Dec 25, 4:01 PM CST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
401 PM CST TUE DEC 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0126 PM TSTM WND DMG GEIGER 32.87N 88.31W
12/25/2012 SUMTER AL EMERGENCY MNGR
A FEW TREES AND POWER LINES WERE BLOWN DOWN IN GEIGER
ALONG HIGHWAY 17. A FEW MOBILE HOMES HAD THEIR
UNDERPINNED REMOVED. WINDS WERE ESTIMATED AT 40 TO 50
MPH.
0149 PM TSTM WND DMG 2 S MOUNDVILLE 32.97N 87.63W
12/25/2012 HALE AL EMERGENCY MNGR
SEVERAL TREES WERE BLOWN DOWN IN A SMALL AREA ALONG
HIGHWAY 69 SOUTH OF MOUNDVILLE. WINDS WERE ESTIMATED 50
TO 55 MPH.
0320 PM TSTM WND DMG 2 W DIXONS MILL 32.06N 87.82W
12/25/2012 MARENGO AL PUBLIC
TREES WERE BLOWN DOWN ALONG MARENGO ROAD 8 BETWEEN
SWEETWATER AND DIXONS MILL.
&&
LINHARESSpecial weather statement, Dec 25, 4:13 PM CST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
413 PM CST TUE DEC 25 2012
ALZ030-252245-
SUMTER AL-
413 PM CST TUE DEC 25 2012
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SUMTER COUNTY UNTIL 445
PM CST...
AT 408 PM CST...STORM SPOTTERS REPORTED A STRONG THUNDERSTORM 6 MILES
NORTHEAST OF KINTERBISH...OR 7 MILES SOUTHEAST OF YORK...MOVING
NORTHEAST AT 45 MPH.
HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
LIVINGSTON...
COATOPA...
BOYD...
THE UNIVERSITY OF WEST ALABAMA...
BLUFFPORT...
THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3287 8830 3284 8816 3283 8817 3284 8814
3279 8810 3280 8806 3277 8808 3278 8811
3271 8808 3269 8811 3269 8804 3264 8806
3264 8808 3259 8806 3260 8800 3234 8815
3236 8835
TIME...MOT...LOC 2213Z 203DEG 39KT 3246 8821
61The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 25, 10:10 AM CST | Dense Fog Advisory | BMX | Autauga, Barbour, Blount, Bullock, Calhoun, Chambers and 24 more | 110 min |
| Dec 25, 1:40 PM CST | Special Weather Statement | BMX | Tuscaloosa | 50 min |
| Dec 25, 2:22 PM CST | Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 25 hr |
| Dec 25, 2:35 PM CST | Severe Thunderstorm Warning | BMX | Jefferson, Tuscaloosa | 40 min |
| Dec 25, 2:59 PM CST | Severe Thunderstorm Warning | BMX | Marengo | 30 min |
| Dec 25, 4:13 PM CST | Special Weather Statement | BMX | Sumter | 32 min |
| Dec 25, 4:33 PM CST | Severe Thunderstorm Warning | BMX | Greene, Pickens, Sumter | 42 min |
| Dec 25, 5:04 PM CST | Areal Flood Advisory | BMX | Greene, Hale, Marengo, Pickens, Sumter, Tuscaloosa | 3 hr |
| Dec 25, 5:08 PM CST | Severe Thunderstorm Warning | BMX | Tuscaloosa | 67 min |
| Dec 25, 5:15 PM CST | Severe Thunderstorm Warning | BMX | Greene, Pickens | 15 min |
| Dec 25, 5:23 PM CST | Tornado Warning | BMX | Marengo, Sumter | 29 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.